DOI QR코드

DOI QR Code

ON NONSMOOTH OPTIMALITY THEOREMS FOR ROBUST OPTIMIZATION PROBLEMS

  • Lee, Gue Myung (Department of Applied Mathematics Pukyong National University) ;
  • Son, Pham Tien (Center of Research and Development Duy Tan University, Department of Mathematics University of Dalat)
  • Received : 2013.04.01
  • Published : 2014.01.31

Abstract

In this paper, we prove a necessary optimality theorem for a nonsmooth optimization problem in the face of data uncertainty, which is called a robust optimization problem. Recently, the robust optimization problems have been intensively studied by many authors. Moreover, we give examples showing that the convexity of the uncertain sets and the concavity of the constraint functions are essential in the optimality theorem. We present an example illustrating that our main assumptions in the optimality theorem can be weakened.

References

  1. J. P. Aubin and I. V. Ekeland, Applied Nonlinear Analysis, John Wiley & Sons, Inc. 1984.
  2. A. Beck and A. Ben-Tal, Duality in robust optimization: primal worst equals dual best, Oper. Res. Lett. 37 (2009), no. 1, 1-6. https://doi.org/10.1016/j.orl.2008.09.010
  3. A. Ben-Tal and A. Nemirovski, Robust optimization methodology and applications, Math. Program. 92 (2002), no. 3, Ser B, 453-480. https://doi.org/10.1007/s101070100286
  4. A. Ben-Tal, L. E. Ghaoui, and A. Nemirovski, Robust Optimization, Princeton Series in Applied Mathematics, 2009.
  5. A. Ben-Tal and A. Nemirovski, Selected topics in robust convex optimization, Math. Program. 112 (2008), no. 1, Ser. B, 125-158.
  6. D. Bertsimas and D. Brown, Constructing uncertainty sets for robust linear optimization, Oper. Res. 57 (2009), no. 6, 1483-1495. https://doi.org/10.1287/opre.1080.0646
  7. D. Bertsimas, D. Pachamanova, and M. Sim, Robust linear optimization under general norms, Oper. Res. Lett. 32 (2004), no. 6, 510-516. https://doi.org/10.1016/j.orl.2003.12.007
  8. F. H. Clarke, Generelized gradients and applications, Trans. Amer. Math. Soc. 205 (1975), 247-262. https://doi.org/10.1090/S0002-9947-1975-0367131-6
  9. F. H. Clarke, A new approach to Lagrange multipliers, Math. Oper. Res. 1 (1976), no. 2, 165-174. https://doi.org/10.1287/moor.1.2.165
  10. F. H. Clarke, Generalized gradients of Lipschitz functionals, Adv. in Math. 40 (1981), no. 1, 52-67. https://doi.org/10.1016/0001-8708(81)90032-3
  11. F. H. Clarke, Optimization and Nonsmooth Analysis, Classics in Applied Mathematics, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 1990.
  12. J. M. Danskin, The Theory of Max-min and Its Application to Weapons Allocation Problems, Springer-Verlag, New York, 1967.
  13. J. B. Hiriart-Urruty, Tangent cones, generalized gradients and mathematical programming in Banach spaces, Math. Oper. Res. 4 (1979), no. 1, 79-97. https://doi.org/10.1287/moor.4.1.79
  14. V. Jeyakumar and G. Y. Li, Characterizing robust set containments and solutions of uncertain linear programs without qualifications, Oper. Res. Lett. 38 (2010), no. 3, 188-194. https://doi.org/10.1016/j.orl.2009.12.004
  15. V. Jeyakumar and G. Y. Li, Robust Farkas' lemma for uncertain linear systems with applications, Positivity 15 (2011), no. 2, 331-342. https://doi.org/10.1007/s11117-010-0078-4
  16. V. Jeyakumar and G. Y. Li, Strong duality in robust convex programming: complete characterizations, SIAM J. Optim. 20 (2010), no. 6, 3384-3407. https://doi.org/10.1137/100791841
  17. V. Jeyakumar, G. Y. Li, and G. M. Lee, Robust duality for generalized convex programming problems under data uncertainty, Nonlinear Anal. 75 (2012), no. 3, 1362-1373. https://doi.org/10.1016/j.na.2011.04.006
  18. G. Lebourg, Generic differentiability of Lipschitzian functions, Trans. Amer. Math. Soc. 256 (1979), 125-144. https://doi.org/10.1090/S0002-9947-1979-0546911-1
  19. G. Y. Li, V. Jeyakumar, and G. M. Lee, Robust conjugate duality for convex optimization under uncertainty with application to data classification, Nonlinear Anal. 74 (2012), no. 6, 2327-2341.
  20. Olvi L. Mangasarian, Nonlinear Programming, Classics in Applied Mathematics, 10. Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 1994.

Cited by

  1. On nonsmooth robust multiobjective optimization under generalized convexity with applications to portfolio optimization 2017, https://doi.org/10.1016/j.ejor.2017.08.003
  2. Some characterizations of robust optimal solutions for uncertain convex optimization problems vol.10, pp.7, 2016, https://doi.org/10.1007/s11590-015-0946-8
  3. Optimality and duality for robust multiobjective optimization problems vol.134, 2016, https://doi.org/10.1016/j.na.2016.01.002
  4. On $$\epsilon $$ϵ-solutions for robust semi-infinite optimization problems pp.1572-9281, 2018, https://doi.org/10.1007/s11117-018-0630-1
  5. Optimality Conditions and Duality for Robust Nonsmooth Multiobjective Optimization Problems with Constraints pp.1573-2878, 2018, https://doi.org/10.1007/s10957-018-1437-8
  6. Characterizations for Optimality Conditions of General Robust Optimization Problems vol.177, pp.3, 2018, https://doi.org/10.1007/s10957-018-1256-y
  7. On approximate solutions for nonsmooth robust multiobjective optimization problems pp.1029-4945, 2019, https://doi.org/10.1080/02331934.2019.1579212